Alert archive / Oklahoma / Tornado Warnings in 1998
Tornado Warning 107, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Oct 5, 1998, 4:15 AM CDT for Payne County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 5, 1998, 4:15 AM CDT (09:15 UTC)
- Expired
- Oct 5, 1998, 4:40 AM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Payne County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1746 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 28.9
The text
As transmitted, in the capitals the NWS used until 2016.
661
WFUS1 KOKC 050916 RRA
TOROKC
OKC119-050940-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CDT MON OCT 5 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME SOUTHEAST PAYNE COUNTY IN CENTRAL OKLAHOMA
* UNTIL 440 AM CDT
* AT 415 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS
LOCATED OVER CUSHING...MOVING EAST AT 30 MILES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE CUSHING
TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO A SHELTER
BELOW GROUND IF POSSIBLE. OTHERWISE...MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
LAT...LON 3609 9682 3595 9685 3595 9666 3607 9662
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 4, 9:55 PM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Oct 4, 9:55 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 955 PM CDT SUN OCT 4 1998 WILL UPDATE ZONES BASED ON SATELLITE...RADAR...AND MESONET DATA. WITH WIDESPREAD TORNADIC EVENT ONGOING...HAVE NOT LOOKED AT MUCH IN THE WAY OF SYNOPTIC MODELS. ONLY MINOR TWEAKING EXPECTED. WL ADD POPS TO WESTERN/NORTHWESTERN ZONES WITH MID-LEVEL ECHOES DEVELOPING AHEAD OF MID-UPPER LEVEL JET MAX. 11 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 40 min |
| Oct 4, 7:08 PM CDT | Tornado Warning | OUN | Grady | 27 min |
| Oct 4, 7:10 PM CDT | Tornado Warning | OUN | Noble, Payne | 35 min |
| Oct 4, 7:10 PM CDT | Tornado Warning | OUN | Garfield, Kingfisher, Logan | 50 min |
| Oct 4, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 29 min |
| Oct 4, 7:23 PM CDT | Tornado Warning | OUN | Payne | 52 min |
| Oct 4, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 45 min |
| Oct 4, 7:34 PM CDT | Tornado Warning | OUN | McClain | 26 min |
| Oct 4, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 38 min |
| Oct 4, 7:43 PM CDT | Tornado Warning | OUN | Payne | 32 min |
| Oct 4, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 46 min |
| Oct 4, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 40 min |
| Oct 4, 7:55 PM CDT | Tornado Warning | OUN | Cleveland | 35 min |
| Oct 4, 7:56 PM CDT | Tornado Warning | OUN | Canadian | 49 min |
| Oct 4, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 46 min |
| Oct 4, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 44 min |
| Oct 4, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 24 min |
| Oct 4, 8:11 PM CDT | Tornado Warning | OUN | Payne | 19 min |
| Oct 4, 8:16 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 29 min |
| Oct 4, 8:31 PM CDT | Tornado Warning | OUN | Cleveland, Oklahoma | 29 min |
| Oct 4, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 53 min |
| Oct 4, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 49 min |
| Oct 4, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 44 min |
| Oct 4, 8:46 PM CDT | Tornado Warning | OUN | Cleveland, Oklahoma | 34 min |
| Oct 4, 8:57 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie | 48 min |
| Oct 4, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 44 min |
| Oct 4, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 53 min |
| Oct 4, 9:13 PM CDT | Tornado Warning | OUN | Cleveland, Oklahoma | 32 min |
| Oct 4, 9:15 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Oct 4, 9:28 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 47 min |
| Oct 4, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 49 min |
| Oct 4, 9:41 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie | 34 min |
| Oct 4, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 43 min |
| Oct 4, 10:04 PM CDT | Tornado Warning | OUN | Seminole | 56 min |
| Oct 4, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Oct 4, 10:16 PM CDT | Tornado Warning | OUN | Pottawatomie | 14 min |
| Oct 4, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 39 min |
| Oct 4, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 64 min |
| Oct 5, 12:34 AM CDT | Flash Flood Warning | OUN | Noble | 116 min |
| Oct 5, 2:23 AM CDT | Flash Flood Warning | OUN | Garfield, Kay, Noble | 3 hr |
| Oct 5, 2:34 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 41 min |
| Oct 5, 3:09 AM CDT | Tornado Warning | OUN | Logan, Payne | 36 min |
| Oct 5, 3:38 AM CDT | Tornado Warning | OUN | Logan, Oklahoma | 37 min |
| Oct 5, 3:48 AM CDT | Tornado Warning | OUN | Payne | 27 min |
| Oct 5, 4:04 AM CDT | Flash Flood Warning | OUN | Logan, Payne | 3 hr |
| Oct 5, 4:45 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Oct 5, 8:48 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 117 min |
| Oct 5, 9:06 AM CDT | Flash Flood Warning | OUN | Stephens | 3 hr |
| Oct 5, 10:06 AM CDT | Flash Flood Warning | OUN | Garvin | 3 hr |
| Oct 5, 10:25 AM CDT | Flash Flood Warning | OUN | Noble, Payne | 4 hr |
| Oct 5, 10:40 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 65 min |
| Oct 5, 2:25 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 40 min |
Nearby
Tornado Warnings in Oklahoma, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.